Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 13, 2007, 12:37 AM MDT for Keith County, Nebraska. It took effect at Jun 13, 2007, 12:43 AM MDT. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2007, 12:37 AM MDT (06:37 UTC)
- In effect from
- Jun 13, 2007, 12:43 AM MDT
- Expired
- Jun 13, 2007, 2:00 AM MDT
- In force
- 77 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Keith County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 130643 FFWLBF NEC101-130800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1237 AM MDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF OGALLALA... * UNTIL 200 AM MDT * AT 1233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING WILL LIKELY DEVELOP FROM A CLUSTER OF SCATTERED THUNDERSTORMS WHICH WILL TRACK NORTH AT 20 MPH ACROSS AREAS ALREADY WET OR FLOODED FROM EARLIER HEAVY RAINFALL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OGALLALA AND POINTS WEST WHERE THE HEAVIEST RAIN IS EXPECTED TO FALL. RADAR INDICATES OTHER SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH EASTERN KEITH COUNTY WHERE FLOODING COULD DEVELOP. ADDITIONAL RAINFALL OF 1/2 TO 1 INCH IS LIKELY IN THE WARNED AREA. SOME AREAS ARE ALREADY VERY WET FROM EARLIER RAINFALL AND ARE AT PRIME RISK FOR ADDITIONAL FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4101 10203 4102 10128 4138 10128 4138 10202 $$ CDC
2 follow-up statements
000 WGUS73 KLBF 130739 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 AM CDT WED JUN 13 2007 NEC101-130800- KEITH NE- 137 AM MDT WED JUN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR KEITH COUNTY... AT 133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SMALL CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE THUNDERSTORMS WERE LOCATED BETWEEN OGALLALA AND LEMOYNE...MOVING NORTH AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTER CREEK CAMPGROUND...EAGLE GULCH CAMPGROUND...LAKE VIEW CAMPGROUND...LEMOYNE AND KEYSTONE RAINFALL OF 1/2 TO 1 INCH IS LIKELY IN THE WARNED AREA. ADDITIONAL HEAVY SHOWERS CAPABLE OF PRODUCING UP TO 1/2 INCH RAINFALL WILL TRACK ACROSS PARTS OF EASTERN KEITH COUNTY. BRIEF FLOODING COULD DEVELOP FROM THIS RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4101 10203 4102 10128 4138 10128 4138 10202 $$ CDC
000 WGUS73 KLBF 130828 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 AM CDT WED JUN 13 2007 NEC101-130900- KEITH NE- 226 AM MDT WED JUN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR EASTERN KEITH COUNTY... AT 221 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING 1/2 INCH RAINFALL AND FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ALL INDICATIONS ARE THIS AREA OF HEAVY RAINFALL IS WEAKENING AND WILL EXIT KEITH COUNTY BY 3 AM MDT. ADDITIONAL RAINFALL OF 1/2 INCH IS LIKELY IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4102 10159 4102 10128 4138 10128 4138 10157 $$ CDC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:51 PM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 1:51 PM MDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT TUE JUN 12 2007 .SHORT TERM DISCUSSION... UPPER LOW CURRENTLY OVER WESTERN COLORADO...IS DRAWING DEEP MOISTURE NORTHWARD ACROSS THE FORECAST AREA. ONGOING CONVECTION MAINLY WEST OF VALENTINE THROUGH HAYES CENTER IS PRODUCING MODERATE TO HEAVY RAINFALL RATES WITH FLASH FLOODING IMMINENT OR OCCURRING IN PORTIONS OF CHASE...WESTERN PERKINS AND KEITH COUNTY. PRECIPITABLE WATER VALUES HAVE RISEN ALARMINGLY HIGH WITH THE SPECIAL 18Z RAOB AT LBF SHOWING 1.47 INCHES WHICH IS NEARLY 200 PERCENT OF NORMAL. DEEP LAYER SHEAR WILL BE 25 TO 30 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF 1500-2500 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY RAINFALL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 00Z THURSDAY. THIS WILL LIKELY END UP BEING ANOTHER HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT COUNTY IN AREAS OF HIGHEST RISK. UPPER LOW WILL SLOWLY ADVANCE NOT WRN KS BY 00Z AND STALL OUT ACROSS SRN KS/NRN OK. THIS WILL KEEP CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH THURSDAY ACROSS THE SERN HALF OF THE FORECAST AREA. HEAVY RAINFALL THREAT SHOULD END HOWEVER BY 00Z THURSDAY. .LONG TERM DISCUSSION... FOR THE PERIOD SATURDAY THROUGH TUESDAY...BROAD UPPER RIDGE ON SATURDAY WILL BRING HIGHS INTO THE UPPER 80S...THEN PAC TROUGH WILL FLATTEN RIDGE AND BRING A COLD FRONT INTO THE AREA SUNDAY. THIS WILL BRING CHC POPS TO NCTRL NEBR SUNDAY AFTN AND ACROSS REMAINDER OF FA SUNDAY NIGHT. LINGERING CHC MONDAY AS FRONT AND UPPER TROUGH ADVANCE EAST OF AREA. HIGHS MONDAY IN THE MID 70S TO LOWER 80S...THEN UPPER RIDGE BEGINS TO BUILD IN AGAIN FOR TUESDAY BRINGING HIGHS AT LEAST INTO THE LOWER 80S. && .HYDROLOGY... FLASH FLOOD WARNINGS CONTINUE FOR CHASE...WESTERN PERKINS..AND KEITH COUNTIES THIS AFTERNOON. REPORTS OF OVER 5 TO 9 INCHES LAST NIGHT IN ADDITION TO RAINFALL THIS AFTERNOON PLACE THESE COUNTIES IN A HIGH STATE OF ALERT. THERE IS A CONTINUATION OF THE POTENTIALLY VERY HEAVY RAINFALL AGAIN EXPECTED TONIGHT INTO TOMORROW ACROSS THE ENTIRE FORECAST AREA...THUS HAVE CONTINUED THE FLASH FLOOD WATCH THRU TOMORROW. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20 MPH...HOWEVER BACKBUILDING AND TRAINING WILL BE THE MAIN SOURCE FOR THE HEAVY RAINFALL. PW/S NEARING ALLTIME HIGHS FOR JUNE AND THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON HAVE BEEN PROLIFIC RAIN PRODUCERS WITH HOURLY RATES NEAR 2 INCHES. .AVIATION... NMRS TSRA ACROSS THE REGION THE NEXT 24 HOURS AS STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. HEAVY RAIN WITHIN STRONGEST STORMS WILL REDUCE VSBYS AT TIMES TO LESS THAN 2 MILES. HAIL GENERALLY LESS THAN 1 INCH WILL ALSO BE POSSIBLE. CIGS WILL VARY GREATLY FOR THE ENTIRE REGION AS STORMS MOVE NORTH NORTHEAST. GENERALLY VFR TO MVFR CONDITIONS EXPECTED THROUGH MOST OF THE NIGHT...HOWEVER ISOLATED CELLS AND TOWARDS MORNING...IFR CIGS WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES UNTIL 00Z THURSDAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && KAR/MJM
Hazardous weather outlook, Jun 12, 2:25 PM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUN 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 325 PM CDT TUE JUN 12 2007 /225 PM MDT TUE JUN 12 2007/ ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TONIGHT. CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT TRIGGERING NUMEROUS THUNDERSTORMS WHICH WILL LAST INTO WEDNESDAY. ANY THUNDERSTORMS WHICH FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. AS THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE RAINFALL AND FLOODING IS EXPECTED. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN. THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL MOVE INTO THE REGION. SUNDAY AND MONDAY...THUNDERSTORM CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND TOMORROW. WATER OVER ROADWAYS AND OTHER FLOODING CONDITIONS ARE TO BE REPORTED TO LOCAL LAW ENFORCEMENT AND PASSED ONTO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:16 AM MDT | Flash Flood Warning | LBF | Perkins | 89 min |
| Jun 13, 2:00 AM MDT | Flash Flood Warning | LBF | Keith | 60 min |
| Jun 13, 2:56 AM MDT | Flash Flood Warning | LBF | Holt, Wheeler | 3 hr |
| Jun 13, 6:55 AM MDT | Flash Flood Warning | LBF | Chase, Keith, Perkins | 2 hr |
| Jun 13, 8:40 AM MDT | Flash Flood Warning | LBF | Chase, Keith, Lincoln, Perkins | 6 hr |
| Jun 13, 2:40 PM MDT | Flash Flood Warning | LBF | Chase | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.